Funnel Cloud, El Paso
- When
- June 11, 10:20 AM MST to 10:25 AM MST
- Where
- El Paso County, 3.85 mi NE of (Aff)usaf Acdmy Colo
- Reported by
- Trained Spotter
- Coordinates
- 39.020, -104.820
Numerous storms, some severe, produced hail up to 3 inches in diameter and some flash flooding across the I-25 corridor.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Numerous storms, some severe, produced hail up to 3 inches in diameter and some flash flooding across the I-25 corridor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 11, 3:12 AM MST, 7 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 412 AM MDT THU JUN 11 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 348 AM MDT THU JUN 11 2015 .SIGNIFICANT FLASH FLOODING IS POSSIBLE FROM LATE THIS AFTERNOON INTO TONIGHT ACROSS PARTS OF THE NWS PUEBLO COUNTY WARNING AREA... IMPACT STATEMENT: A SIGNIFICANT FLASH FLOOD/FLOOD THREAT WILL DEVELOP OVER PARTS OF THE REGION FROM LATE THIS AFTERNOON INTO TONIGHT. THIS WILL BE A HIGH IMPACT EVENT AND IT WILL AFFECT A LARGE AREA OF THE NWS PUEBLO FORECAST AREA. THE GREATEST THREAT WILL EXIST FROM THE EAST SLOPES OF THE SOUTHERN MOUNTAINS(PIKES PEAK...WET MTNS...SANGRE DE CRISTO MOUNTAINS) EASTWARD ACROSS ALL OF THE SOUTHEAST COLORADO PLAINS. FLASH FLOODING OVER THE BURN SCARS COULD BE SIGNIFICANT...POTENTIALLY DESTRUCTIVE. RESIDENTS OF MANITOU SPRINGS SHOULD BE ON HIGH ALERT AFTER 3 PM TODAY. TRAVEL ACROSS THE ABOVE MENTIONED REGIONS MAY BECOME DIFFICULT...IF NOT IMPOSSIBLE...ESPECIALLY ALONG HIGHWAY 50 FROM PUEBLO TO THE KANSAS BORDER. FLASH FLOODING COULD BE SIGNIFICANT IN ALL COMMUNITIES TODAY...INCLUDING BUT NOT LIMITED TO... COLORADO SPRINGS...PUEBLO...WALSENBURG...LA JUNTA...EADS...AND LAMAR. METEOROLOGICAL DISCUSSION: EVERY SINGLE COMPUTER SIMULATION THAT I LOOKED AT EARLY THIS MORNING INDICATES THAT HEAVY RAIN IS GOING TO OCCUR FROM THE EAST SLOPES OF THE SOUTHERN MOUNTAINS AND THEN EASTWARD ACROSS MOST...IF NOT ALL...OF THE PLAINS. ANTECEDENT CONDITIONS FOR A SIGNIFICANT FLOOD EVENT ARE IN PLACE AS THE GROUND IS SATURATED FROM ALL OF THE HEAVY RAINS WE HAVE HAD DURING THE LAST COUPLE OF MONTHS. PRECIPITABLE WATER VALUES FROM THE 00Z REGIONAL SOUNDINGS WERE RUNNING ABOUT 200% ABOVE NORMAL...AND THESE VALUES ARE FORECAST TO INCREASE LATER TODAY (POTENTIALLY INTO HISTORIC VALUES IF I AM READING THE SPC PWAT PAGE CORRECTLY). AN UPPER LEVEL LOW...WHICH HAS INGESTED THE REMNANTS OF TROPICAL CYCLONE BLANCA... WILL MOVE OVER THE REGION TONIGHT. THE FOCUSING MECHANISM FOR THE FLOODING WILL BE A BOUNDARY WHICH WILL MOVE DOWN THE PLAINS THIS AFTERNOON (DURING PRIME HEATING) AND WILL BE OVER SOUTHEAST COLORADO FROM LATE THIS AFTERNOON INTO THIS EVENING. BASED ON CURRENT GUIDANCE...THE HEAVY PRECIP SHOULD BEGIN IN THE PIKES PEAK REGION AFTER 3 PM...WITH THE HEAVY PRECIP DEVELOPING SOUTH AND EASTWARD AS THE EVENING PROGRESSES. A VERY MOIST ATMOSPHERE WILL BE IN PLACE AND DIFFLUENCE ALOFT WILL ALLOW FOR VERY EFFICIENT PRECIPITATION PROCESSES TO OCCUR. FCST SOUNDING OVER THE REGION SHOW VERY EFFICIENT WARM RAIN PROCESSES DEVELOPING AND STRONG WARM AIR ADVECTION FROM 600 MB DOWN TOWARDS THE SURFACE. WALDO BURN SCAR... THE GREATEST THREAT FOR MANITOU SPRINGS AND OTHER AREAS IN AND AROUND THE WALDO BURN SCAR WILL BE FROM MID AFTERNOON INTO EARLY EVENING. THE SFC BOUNDARY IS FCST TO LIE FROM ROUGHLY PIKES PEAK EASTWARD TO THE KS BORDER AROUND 21Z. NORTHEAST WINDS OF 10 TO 20 MPH...LAPSE RATES APPROACHING DRY ADIABATIC VALUES ALONG WITH 1000 J/KG OF CAPE (WHICH MAY BE UNDERDONE AS THE MODELS MAY BE UNDERESTIMATING THE LOW LVL MOISTURE) WILL BE IN PLACE. WITH THE ABUNDANT MOISTURE IN PLACE...VERY EFFICIENT PRECIPITATION PROCESSES WILL OCCUR. GIVEN THE CAPE AND LAPSE RATES (AT LEAST INITIALLY)...THE HOURLY RAIN RATES COULD BE HEAVY TO POSSIBLY EXTREME. IN ADDITION TO THE FLASH FLOODING THREAT FOR THE REGION...SPC HAS THE AREA UNDER A SLIGHT RISK FOR SEVERE. GIVEN THE SHEAR AND CAPE...THE STORMS WILL ROTATE. LARGE HAIL UP TO 2 INCHES...WIND GUSTS TO 70 MPH AND A COUPLE OF TORNADOES WILL BE POSSIBLE. THE GREATEST THREAT FOR SEVERE WILL BE ALONG AND JUST NORTH OF THE SFC BOUNDARY THAT WILL BE DROPPING SOUTH FROM LATE AFTERNOON INTO THE EARLY EVENING HOURS. I REALLY HOPE THINGS ARE NOT AS BAD AS THE GUIDANCE INDICATES...BUT BASED ON OUR ANTECEDENT CONDITIONS...CURRENT METEOROLOGICAL CONDITIONS AND COMPUTER GUIDANCE/SIMULATIONS...THINGS HAVE THE POTENTIAL TO GET VERY UGLY LATER TODAY AND TONIGHT. WE ARE DEALING IN UNCHARTERED METEOROLOGICAL TERRITORY WITH THIS EVENT...IN THAT A REMNANT TROPICAL CYCLONE IS GOING TO MOVE OVER THE REGION *AND* WE HAVE VERY MOIST ANTECEDENT CONDITIONS IN PLACE. PLEASE PAY ATTENTION TO THE WEATHER AND HEED ALL WARNINGS. MAKE SURE YOU HAVE A PLAN IN PLACE IN CASE YOU ARE THREATENED BY THE FLOODING/SEVERE WEATHER. TRAVEL WILL LIKELY BECOME DIFFICULT...IF NOT IMPOSSIBLE...LATER TODAY AND TONIGHT OVER PARTS OF THE REGION DUE TO THE POTENTIAL FLOODING. TURN AROUND...DO NOT DROWN. \/HODANISH .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 348 AM MDT THU JUN 11 2015 MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH ACTIVE WEATHER CONTINUING THROUGH THE WEEKEND BEFORE DRIER CONDITIONS BEGIN TO SPREAD ACROSS THE ROCKIES. FRIDAY...HEAVY RAIN AND FLOODING WILL CONTINUE TO BE OF GREAT CONCERN DURING THE DAY ON FRIDAY. THE SLOW MOVING UPPER LEVEL DISTURBANCE AND MOISTURE ASSOCIATED WITH BLANCA WILL CONTINUE TO SLOWLY DRIFT ACROSS EASTERN COLORADO. LOW LEVEL MOIST EASTERLY UPSLOPE WILL PERSIST THROUGH THE DAY. MODEST INSTABILITY ACROSS THE REGION SHOULD HELP WITH GENERATING EMBEDDED CONVECTIVE ELEMENTS LEADING TO POCKETS OF HEAVY RAINFALL. ALL MODELS CONTINUE HEAVY RAINFALL...ESPECIALLY FRIDAY MORNING INTO THE EARLY AFTERNOON...ALONG THE EASTERN MOUNTAINS AND INTO THE EASTERN PLAINS. AN ADDITIONAL INCH OR MORE OF RAINFALL IS EXPECTED AND WILL ONLY ADD TO ANY FLOODING PROBLEMS WE MAY BE SEEING ACROSS THE REGION. FLOODING IS LIKELY...PAY ATTENTION TO FLOOD AND FLASH FLOOD STATEMENTS...AND REMEMBER TO TURN AROUND DON'T DROWN...IF YOU ENCOUNTER FLOODED ROADWAYS. MODELS IN GOOD AGREEMENT WITH ACTIVITY BEGINNING TO WIND DOWN LATE FRIDAY AFTERNOON AND OVERNIGHT FRIDAY NIGHT AS THE MAIN ENERGY CONTINUES TO LIFT INTO THE NORTHERN PLAINS. THAT BEING SAID...PERIODS OF LIGHT TO MODERATE RAIN WILL LIKELY CONTINUE FOR THE HIGHER ELEVATIONS...AND TAPER OFF ACROSS THE PLAINS BY SATURDAY MORNING. SATURDAY THROUGH MONDAY...A WEAK UPPER LEVEL TROUGH IS FORECAST TO REMAIN IN PLACE...STRETCHING FROM NORTHERN COLORADO DOWN INTO THE DESERT SOUTHWEST. RICH MOISTURE WILL ALSO REMAIN IN PLACE. EXPECT DAILY DIURNALLY DRIVEN CONVECTION EACH AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL FIRST DEVELOP OVER THE MOUNTAINS AND WILL SPREAD EAST ACROSS THE PLAINS EACH EVENING BEFORE DISSIPATING DURING THE LATE NIGHT HOURS. GIVEN THE MOISTURE AND DECENT INSTABILITY...LOCALIZED MODERATE TO HEAVY RAINFALL WILL REMAIN POSSIBLE. THERE WILL LIKELY BE A CONTINUED FLOOD THREAT WITH ANY ADDITIONAL RAINFALL THAT WILL FALL ON ALREADY SATURATED GROUNDS ALONG WITH CONTINUED SNOW MELT IN THE HIGHER ELEVATIONS. DO NOT LET YOUR GUARD DOWN THROUGH MONDAY WHEN ENCOUNTERING HEAVY RAINFALL AND STREAM/RIVER FLOODING. TUESDAY AND WEDNESDAY...THE UPPER LEVEL PATTERN WILL BEGIN TO SHIFT TUESDAY WITH THE WEAK TROUGH MOVING INTO THE SOUTHERN PLAINS AND WEAK SHORTWAVE RIDGING DEVELOPING ACROSS COLORADO. INCREASING SOUTHWESTERLY FLOW ALOFT WILL USHER IN DRIER AIR. THIS WILL LEAD TO LIMITED THUNDERSTORM DEVELOPMENT ACROSS THE REGION...ESPECIALLY BY WEDNESDAY. WARMER TEMPERATURES WILL ALSO SPREAD ACROSS THE REGION WITH WIDESPREAD 90S BY THE MIDDLE OF THE WEEK. MOZLEY && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 348 AM MDT THU JUN 11 2015 KCOS AND KPUB... HEAVY RAIN IS LIKELY TO OCCUR AT KCOS AND KPUB...ESPECIALLY FROM LATE THIS AFTERNOON INTO TONIGHT. IN ADDITION TO THE RAIN THREAT...SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY ON...ESPECIALLY FROM BETWEEN 21 UTC TO 02 UTC. LARGE HAIL...AND STRONG WINDS WILL BE POSSIBLE. KALS... SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WHICH WILL REDUCE THE VIS/CIGS TO OCCNLY MVFR VALUES. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH FRIDAY EVENING FOR COZ076-077-079>089-093>099. FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR COZ064>075-078. && SHORT TERM...HODANISH LONG TERM...MOZLEY AVIATION...HODANISH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1108 AM MDT THU JUN 11 2015 COZ058>089-093>099-121715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1108 AM MDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A SIGNIFICANT FLASH FLOOD THREAT WILL DEVELOP OVER PARTS OF THE REGION FROM LATE THIS AFTERNOON INTO TONIGHT. THE GREATEST THREAT WILL EXIST FROM THE EAST SLOPES OF PIKES PEAK...THE WET MOUNTAINS AND THE SANGRE DE CRISTO MOUNTAINS EASTWARD ACROSS ALL OF THE SOUTHEAST COLORADO PLAINS. CONDITIONS FAVORABLE FOR INTENSE RAINFALL RATES ARE IN PLACE...AND FLASH FLOODING OVER THE BURN SCARS COULD BE SIGNIFICANT. THE BEST CHANCE FOR FLASH FLOODING OVER THE WALDO BURN SCAR WILL BE BETWEEN 3 PM AND 7 PM...HOWEVER...ADDITIONAL LIGHTER RAINFALL CAN BE EXPECTED THROUGH THE NIGHT WHICH COULD LEAD TO ADDITIONAL RUN-OFF PROBLEMS THROUGH THE EVENING HOURS. WIDESPREAD FLASH FLOODING WILL BE POSSIBLE ON ALL OF THE PLAINS INTO LATE TONIGHT AS A LARGE THUNDERSTORM COMPLEX DEVELOPS. IN ADDITION TO THE FLOOD THREAT...A FEW SEVERE ROTATING STORMS WILL BE POSSIBLE ON THE PLAINS THIS AFTERNOON AND THIS EVENING. LARGE HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH AND ONE OR TWO TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAIN WILL CONTINUE ACROSS MUCH OF SOUTHERN COLORADO ON FRIDAY...ESPECIALLY OVER THE EASTERN MOUNTAINS OUT INTO THE EASTERN PLAINS. AN ADDITIONAL INCH OR MORE OF RAIN IS POSSIBLE. THIS ADDITIONAL RAINFALL WILL CONTINUE THE FLOOD RISK ON MAIN STEM RIVERS AND STREAMS...AS WELL AS FLASH FLOODING ACROSS THE REGION. FLOODING HAS THE POTENTIAL TO BE SIGNIFICANT. IF YOU ENCOUNTER FLOODED ROADWAYS...REMEMBER TO TURN AROUND...DON'T DROWN. SNOW WILL FALL ABOVE 12000 FEET WITH AN ADDITIONAL 2 TO 3 INCHES POSSIBLE THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE MOUNTAINS EACH AFTERNOON AND EVENING SATURDAY THROUGH MONDAY...AND THEN SPREAD EASTWARD INTO THE EASTERN PLAINS. ABUNDANT MOISTURE WILL LIKELY LEAD TO MODERATE TO HEAVY RAINFALL AND A CONTINUED THREAT OF FLOODING AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT. 31/23
The Pueblo radar (KPUX), 83 km away, was scanning. The volume nearest the first event began at 17:19 UTC.
23 hail, 3 flash flood, 2 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Several roads in the Black Forest area had flowing and ponding water over six inches deep.
Heavy rain caused city streets to flood to depths over six inches.
Heavy rain caused some flooding of roadways to a depth of greater than six inches.
Damaging winds knocked down 10 power poles along Highway 160.
Damaging winds occurred in Springfield, of note, at the Fairgrounds and High School.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574655, 574623, 574624, 574625, 574626, 574692, 574627, 574628, 574629, 574630, 574631, 574632, 574633, 574634, 574635, 574636, 574637, 574638, 574640, 574641, 574642, 574703, 574643, 574707, 574644, 574645, 574648, 574649, 574646.